Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 50, NWS Blacksburg, VA

June 9, 2009Wilkes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 9, 2009, 5:17 PM EDT for Wilkes County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2009, 5:17 PM EDT (21:17 UTC)
Expired
Jun 9, 2009, 11:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1836 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 092117
FFWRNK
NCC193-100315-
/O.NEW.KRNK.FF.W.0050.090609T2117Z-090610T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 1115 PM EDT.

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3628 8137 3619 8123 3608 8132 3617 8146

$$

RCS
2 follow-up statements
000 
WGUS71 KRNK 100037
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT TUE JUN 9 2009

NCC193-100315-
/O.CON.KRNK.FF.W.0050.000000T0000Z-090610T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
837 PM EDT TUE JUN 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
WESTERN WILKES COUNTY...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT SHOWERS FALLING OVER THE WARNED AREA. HOWEVER...RUNOFF FROM 
THIS AFTERNOON STORMS STILL CREATING FLASH FLOOD 
PROBLEMS...THEREFORE WILL CONTINUE THE WARNING UNTIL 1115 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLERS CREEK
AND MAPLE SPRINGS...PARTICULARLY THE PRONG LEWIS FORK AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3628 8137 3619 8123 3608 8132 3617 8146

$$

RCS
000 
WGUS71 KRNK 100316
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT TUE JUN 9 2009

NCC193-100326-
/O.EXP.KRNK.FF.W.0050.000000T0000Z-090610T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
1116 PM EDT TUE JUN 9 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN WILKES COUNTY...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3628 8137 3619 8123 3608 8132 3617 8146

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:42 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 3:42 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT TUE JUN 9 2009

.SYNOPSIS...
A COLD FRONT ACROSS THE OHIO VALLEY WILL SLIDE INTO THE MID
ATLANTIC COMBINING WITH A FEW UPPER LEVEL DISTURBANCES. A STRONGER
AREA OF LOW PRESSURE WILL MOVE INTO OHIO...WITH A LEE TROUGH
REMAINING DOWNWIND OF THE APPALACHIANS LATE WEDNESDAY. THE
BOUNDARY FINALLY CROSSES THE REGION THURSDAY NIGHT...WITH HIGH
PRESSURE ARRIVING FOR SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SUBTLE SHRTWV DROPPING INTO EAST TN AND WESTERN NC IS FORECASTED
TO AMPLIFY A BIT AS IT TAKES A FAVORABLE SE TRACK. THIS HAS
PROVIDED JUST ENOUGH BUMP FOR STORMS TO FIRE. RUC13 INDICATES THAT
THE SHRTWV WILL EXPAND UP AND DOWN THE BLUE RIDGE INTO THIS
EVENING...LIKELY KEEPING STORMS GOING INTO THE EARLY EVENING. ATMS
HAS BEEN UNSTABLE FOR A FEW DAYS...AND SOME STORMS WILL GO SEVERE
WITH HAIL AND DMGG WINDS MAIN THREAT...ALTHOUGH A WATCH IS NOT
EXPECTED ATTM. SPC MESOANALYSIS PAGE INDICATES OUTFLOW BOUNDARY
FROM ELEVATED CONVECTION ATTM PERHAPS ORGANIZING INTO A LINE ALONG
THE PIEDMONT...HOWEVER STILL BATTLING A WNW DOWNSLOPE. UPPER
DIVERGENCE INC LATE TONIGHT ACROSS THE EXTREME EAST AS A H3 JET
STREAK...ALBEIT WEAK...CUTS ACROSS THE OHIO VALLEY WITH A NNE TO
SSE ORIENTATION. SOME OF THE LOCAL WRF MODELS HAVE PICKED UP ON AN
MCS SPINNING OFF OF THE LINE OF STORMS ACROSS SOUTHERN PA. CORFIDI
VECTORS ARE ALMOST DUE NORTH TO SOUTH...SO THERE IS SOME VALIDITY
TO THIS SOLUTION. HOWEVER...IT APPEARS AS THOUGH THIS COMPLEX MAY
DEVELOP JUST EAST OF OUR CWA...BUT NONETHELESS HAVE LEFT SOMEWHAT
HIGHER POPS...ONLY CHC...IN THE FVX/DAN CORRIDOR LATER TONIGHT.
AREA OF LOW PRESSURE MOVING INTO OHIO TOMORROW DOES ALLOW WINDS TO
BACK WEDNESDAY...SO THE LIMITING DOWNSLOPING WIND OF TODAY MAY NOT
BE A FACTOR. WITH WINDS NOT AS UNIDIRECTIONAL ON WED...HODOGRAPHS
GET A TAD LONGER...AND INTRODUCTION OF LLVL SHR SUGGESTS MORE
TSTORMS AND MORE SVR POSSIBLE LATE WED INTO THE EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
FLOW REMAINS ZONAL WITH NUMEROUS SHORTWAVE TROUGHS EMBEDDED WITHING
THE MODEST MID LEVEL WESTERLY FLOW.  IF MODEL TIMING IS CORRECT A
STRONG WAVE WILL MOVE THROUGH THE FLOW LATE WEDNESDAY TRAVERSING THE
MID ATLANTIC REGION EARLY THURSDAY...ADDITIONAL ENERGY ARRIVING
AGAIN LATE THURSDAY...THE LATTER WAVE HELPING TO KICK NEARLY
STATIONARY SFC FRONT OVER THE OHIO VALLEY THROUGH THE FCST AREA.

MODEL PROGS SUGGEST STRONG NOCTURNAL JET TO SET UP FROM TENNESSEE
VALLEY INTO THE WESTERN SLOPES WEDNESDAY NIGHT.  AS SUCH...THINK
OPPORTUNITY WILL EXISTS FOR MCS TO TRAVERSE AREA WEDNESDAY NIGHT...
FOLLOWED BY CONTINUATION OF ACTIVITY THURSDAY AS COMBINATION OF
OUTFLOWS AND FRONTAL BOUNDARY BEGIN TO FOCUS LOW LEVEL MOISTURE
ACROSS THE AREA. LIKELY TO CATEGORICAL POPS SEEM INEVITABLE GIVEN
COMBINATION OF PLENTIFUL MOISTURE AND LIFTING MECHANISMS. IN
ADDITION TO POTENTIAL FOR SEVERE WEATHER...FLOOD WATCH MAY BE
NEEDED.

UNTIL THE SURFACE FRONT PASSES THROUGH...WHICH MAY TAKE UNTIL
FRIDAY...THE AIRMASS OVER OUR FCST AREA WILL REMAIN WARM AND
HUMID...HIGH TEMPS IN THE 80S...LOW TEMPS IN THE 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER FLOW IS FORECAST TO AMPLIFY JUST ENOUGH TO NUDGE SURFACE FRONT
TO OUR SOUTH OVER THE WEEKEND. THE QUESTION IS HOW FAR SOUTH. BOTH
THE GFS/ECMWF TAKE THE FRONT DOWN TO ABOUT ATLANTA...BUT NEITHER
MODEL COMPLETELY RID CWA OF CLOUD COVER OR PRECIP THREAT. FOR NOW
WILL CONTINUE TO MAINTAIN CHC SHRA/TSRA...BUT MAINLY DIURNAL IN
NATURE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
STORM STARTING TO FIRE THIS PM SW OF KBLF AND WEST OF KLWB. ATMS
IS UNSTABLE AND THESE STORMS ALONG WITH THEIR OUTFLOW WILL HAVE
PLENTY OF ENERGY TO WORK WITH. HAVE CONTINUED PREVIOUS TREND OF CB
AND VCTS...AS IT IS DIFFICULT TO DETERMINE IF OR WHEN KLWB/KBLF
WILL TAKE A DIRECT HIT. STAY TUNED FOR UPDATES THIS PM. MORE SHWS
TODAY AND LESS CLDS TONIGHT COULD SEND LWB/LYH/DAN INTO IFR VIS
TONIGHT. IF CLDS FROM CONVECTION OUT WEST HOLD OFF LONG
ENOUGH...SEVERAL HRS OF LIFR VIS MAY OCCUR AT LWB. LOCAL WRF
MODELS HAVE BEEN INDICATING THE POSSIBILITY FOR TSTORM COMPLEX TO
DEVELOP ALONG CENTRAL VA MOVING QUICKLY SOUTH LATE TONIGHT. THIS
COULD AFFECT LYH/DAN...BUT HAVE LEFT OUT OF TAF FOR NOW. STORMS
ONCE AGAIN MAY ARRIVE AT LWB/BLF NEAR THE END OF THE TAF PERIOD AS
A STRONGER SHRTWV AND AREA OF LOW PRESSURE HIT THE OHIO VALLEY.

WITH THE APPROACH OF A COLD FRONT AND MOISTURE CONTINUING TO
INCREASE...SHOWERS AND STORMS WILL BE SCATTERED TO NUMEROUS FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...AND PERIODS OF
MVFR/IFR COULD OCCUR IN PASSING SHOWERS/STORMS.

SOME LOW CLDS AND VIS IS POSSIBLE THE FIRST HALF OF THIS WEEKEND
AS A NORTHERLY COMPONENT DEVELOPS BEHIND A SLOW MOVING BOUNDARY
OVER THE VA/NC BORDER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...PM
AVIATION...JJ/KM
Hazardous weather outlook, Jun 9, 3:54 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT TUE JUN 9 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-102000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
354 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
TODAY. A FEW OF THEM COULD BECOME SEVERE WITH HAIL AND STRONG
WINDS. IN ADDITION...SLOW MOVING STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WEDNESDAY AND THURSDAY COULD BECOME SEVERE WITH HAIL AND STRONG
WINDS. IN ADDITION...TRAINING OF STORMS MAY PRODUCE VERY HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 4:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT TUE JUN 9 2009

VAZ016-032-092045-
CARROLL VA-PATRICK VA-
402 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARROLL AND WESTERN
PATRICK COUNTIES...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF FANCY GAP...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LAUREL FORK AROUND 420 PM...GROUNDHOG
MOUNTAIN AROUND 425 PM AND ARARAT AROUND 430 PM.

LAT...LON 3656 8061 3666 8077 3680 8063 3675 8048
      3670 8046 3674 8045 3669 8028 3655 8036

EXPERIMENTAL

RCS
Local storm report, Jun 9, 4:24 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             CANA                    36.58N 80.67W
06/09/2009  M0.88 INCH       CARROLL            VA   PUBLIC

&&

DOC
Special weather statement, Jun 9, 4:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT TUE JUN 9 2009

NCZ019-092145-
WILKES NC-
438 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN AND EASTERN WILKES
COUNTY...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRAPHILL...
MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR HAYS AROUND 450 PM...BENHAM AROUND 500 PM...
WILKES COUNTY AIRPORT AROUND 505 PM...ROARING RIVER AROUND 520 PM...
PLEASANT HILL...AND PLEASANT HILL AROUND 525 PM AND RONDA AROUND 530
PM.

LAT...LON 3628 8121 3643 8108 3640 8104 3637 8102
      3637 8099 3639 8097 3635 8088 3632 8087
      3625 8088 3606 8088

EXPERIMENTAL

RCS
Special weather statement, Jun 9, 4:41 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT TUE JUN 9 2009

NCZ019-092115-
WILKES NC-
441 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILKES COUNTY...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF DEEP GAP...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MAPLE SPRINGS AROUND 450 PM AND WILKESBORO
RESEVOIR AROUND 515 PM.

LAT...LON 3604 8140 3605 8140 3606 8144 3614 8150
      3619 8145 3623 8147 3626 8142 3628 8140
      3627 8137 3629 8136 3615 8114 3600 8134

EXPERIMENTAL

RCS
Special weather statement, Jun 9, 4:48 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT TUE JUN 9 2009

NCZ003-004-VAZ032-092130-
PATRICK VA-STOKES NC-SURRY NC-
448 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PATRICK...NORTHWESTERN
STOKES AND NORTHEASTERN SURRY COUNTIES...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ARARAT...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR WOODVILLE AROUND 500 PM AND FRANCISCO AROUND
515 PM.

LAT...LON 3654 8025 3638 8045 3653 8060 3657 8053
      3658 8038

EXPERIMENTAL

RCS
Local storm report, Jun 9, 5:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             MILLBORO                37.97N 79.60W
06/09/2009  E1.00 INCH       BATH               VA   TRAINED SPOTTER

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:50 PM EDTSpecial Weather StatementRNKAlleghany40 min
Jun 9, 3:36 PM EDTSpecial Weather StatementRNKStokes39 min
Jun 9, 4:38 PM EDTSpecial Weather StatementRNKWilkes67 min
Jun 9, 4:41 PM EDTSpecial Weather StatementRNKWilkes34 min
Jun 9, 4:48 PM EDTSpecial Weather StatementRNKStokes42 min
Jun 9, 5:18 PM EDTSevere Thunderstorm WarningRNKSurry72 min
Jun 9, 5:39 PM EDTSpecial Weather StatementRNKAlleghany36 min
Jun 9, 5:41 PM EDTSevere Thunderstorm WarningRNKAlleghany, Wilkes46 min
Jun 9, 6:53 PM EDTSpecial Weather StatementRNKAshe52 min
Jun 9, 7:02 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga50 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.